Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Pathfinder

Tamiflu Response with PD

Recommended Posts

Pathfinder    65

My husband has recently had the flu, he took Tamiflu and quickly recovered from the cough and fever. However, we think the Tamiflu mixed with his PD really did a number on him mentally. It started off with him awake all night Friday night, talking and moving his fingers in the air as if searching and picking up tiny objects. He would walk the floor, becoming more and more agitated. Sunday night was the worst, he got up at 3 am insisted on getting dressed, wrote on imaginary pads an order for a new car,  and could not be consoled or orientated. We took him to the ER for a battery of tests which were all normal, leaving us mystified as to this sudden onset of extreme behaviors .  The Tamiflu inserts say it can cause hallucinations, hearing voices that are not there,  and I am convinced it was the culprit. Today he is back to his normal self, but the exhaustion has took over from the toll that stressed his body so much. He saw people that weren't there, you couldn't reason with him, no comforting him or diverting him worked.

 

If your loved one is prescribed this medication, be very aware of what happened to hubby. It helped with the flu wonderfully, but what we were left with was not worth it. He will never be given this drug again. I just hope he has no lasting damage from it.

 

Dee

Share this post


Link to post
Share on other sites
Cece    42

Pathfinder

 

How terrible for your DH and you to go thru this. I copied the below information on Drugs.com. It is side affects for Tamiflu. Hope DH is ok.

 

Common (1% to 10%): Insomnia

Frequency not reported: Mania

Postmarketing reports: Abnormal behavior, delirium, altered level of consciousness, confusion, delusions, hallucinations, agitation, anxiety, nightmares, self-injury[Ref]

 

Influenza can be associated with various neurologic and behavioral symptoms (including hallucinations, delirium, abnormal behavior), with fatal outcomes in some cases; such events may occur with encephalitis or encephalopathy but can occur without obvious severe disease. There are postmarketing reports (mostly in Japan) of delirium and abnormal behavior leading to injury, with fatal outcomes in some cases, in influenza patients using this drug. Although frequency is unknown, based on usage, these events appear uncommon. These events were primarily reported in pediatric patients, often with abrupt onset and rapid resolution. The contribution of this drug to such events has not been established.

Share this post


Link to post
Share on other sites
Pathfinder    65

Pathfinder

How terrible for your DH and you to go thru this. I copied the below information on Drugs.com. It is side affects for Tamiflu. Hope DH is ok.

Common (1% to 10%): Insomnia

Frequency not reported: Mania

Postmarketing reports: Abnormal behavior, delirium, altered level of consciousness, confusion, delusions, hallucinations, agitation, anxiety, nightmares, self-injury[Ref]

Influenza can be associated with various neurologic and behavioral symptoms (including hallucinations, delirium, abnormal behavior), with fatal outcomes in some cases; such events may occur with encephalitis or encephalopathy but can occur without obvious severe disease. There are postmarketing reports (mostly in Japan) of delirium and abnormal behavior leading to injury, with fatal outcomes in some cases, in influenza patients using this drug. Although frequency is unknown, based on usage, these events appear uncommon. These events were primarily reported in pediatric patients, often with abrupt onset and rapid resolution. The contribution of this drug to such events has not been established.

Thank you for your information. Hubby has slept almost around the clock for the last two days. Today he is markedly improved, only one nap today was needed. He has vascular dementia and typically his symptoms are mainly short term memory issues, but those behaviors were terrible to deal with and so agitating for him. He is definitely more sensitive to medication now that he has PD, and he also has Gasteoparesis which affects his absorption of medication as well. Lots of lessons were learned with these episodes, and l am so grateful he returned to his usual mental status.

  • Like 1

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×